Alert archive / Texas / Gale Warnings in 2016
Gale Warning 5, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at Nov 18, 2016, 3:24 AM CST. It took effect at Nov 18, 2016, 9:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2016, 3:24 AM CST (09:24 UTC)
- In effect from
- Nov 18, 2016, 9:00 PM CST
- Expired
- Nov 19, 2016, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
971 WHUS74 KBRO 180924 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 324 AM CST FRI NOV 18 2016 ...GALE FORCE GUSTS POSSIBLE TONIGHT THROUGH SATURDAY MORNING... .STRONG NORTH WINDS WILL DEVELOP LATE TONIGHT AS A COLD FRONT PUSHES THROUGH THE AREA. GALE FORCE GUSTS WILL BE POSSIBLE ON THE GULF WATERS BEHIND THE FRONT LATE TONIGHT THROUGH SATURDAY MORNING. GMZ150-155-170-175-182130- /O.CAN.KBRO.SC.Y.0042.000000T0000Z-161118T1200Z/ /O.UPG.KBRO.GL.A.0003.161119T0300Z-161119T2100Z/ /O.NEW.KBRO.GL.W.0005.161119T0300Z-161119T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 324 AM CST FRI NOV 18 2016 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH 23 TO 28 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES/SEAS...BUILDING UP TO TEN FEET TONIGHT THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ130-132-135-182130- /O.NEW.KBRO.SI.Y.0042.161119T0300Z-161119T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 324 AM CST FRI NOV 18 2016 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY. * WINDS...NORTH 21 TO 26 KNOTS WITH GUSTS TO 33 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
582 WHUS74 KBRO 182140 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 340 PM CST FRI NOV 18 2016 ...GALE FORCE GUSTS POSSIBLE TONIGHT THROUGH SATURDAY MORNING... .STRONG NORTH WINDS WILL DEVELOP LATE TONIGHT AS A COLD FRONT PUSHES THROUGH THE AREA. GALE FORCE GUSTS WILL BE POSSIBLE ON THE GULF WATERS BEHIND THE FRONT LATE TONIGHT THROUGH SATURDAY MORNING. GMZ150-155-170-175-191030- /O.CON.KBRO.GL.W.0005.161119T0300Z-161119T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 340 PM CST FRI NOV 18 2016 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... * WINDS...NORTH 23 TO 28 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES/SEAS...BUILDING UP TO TEN FEET TONIGHT THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ130-132-135-191030- /O.CON.KBRO.SI.Y.0042.161119T0300Z-161119T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 340 PM CST FRI NOV 18 2016 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... * WINDS...NORTH 21 TO 26 KNOTS WITH GUSTS TO 33 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
305 WHUS74 KBRO 190912 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 312 AM CST SAT NOV 19 2016 ...GALE FORCE GUSTS POSSIBLE THROUGH THIS MORNING... .POST FRONTAL GALE FORCE GUSTS WILL BE POSSIBLE ON THE GULF WATERS THROUGH THIS MORNING. GMZ150-155-170-175-191500- /O.EXT.KBRO.GL.W.0005.000000T0000Z-161119T1500Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 312 AM CST SAT NOV 19 2016 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...NORTH 22 TO 27 KNOTS WITH GUSTS TO 34 KNOTS. * WAVES/SEAS...AROUND TEN FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ130-132-135-191500- /O.EXT.KBRO.SI.Y.0042.000000T0000Z-161119T1500Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 312 AM CST SAT NOV 19 2016 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Nov 17, 11:11 PM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Nov 17, 11:11 PM CST, 4 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
1111 PM CST Thu Nov 17 2016
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Not really any significant changes made to trends
from previous set of TAF's. A cold front approaching from the NW
will be the main driver of aviation weather concerns over the next
24 hours. In the near-term (next 9 hours or so), quiet weather is
in store for the RGV terminals. Passing clouds continue to stream
up from the Gulf over BRO and HRL, and IR satellite imagery
reveals some high cirrus clouds approaching Deep South Texas from
the west.Moderate S-SSE winds...though not as strong as today...
will return by mid-late morning on Friday. Continued moisture
pooling along and to the east of a pre-frontal trough will
increase cloud cover by mid-morning add a chance of rain showers
into the mix after noon. Still looks like the best chance for
thunderstorms to impact the terminals will be from about 21-03Z,
or just ahead of and along the front. Some slight differences (on
the order of an hour or two) in frontal passage timing between
the NAM and GFS, so won't try to split hairs at this juncture.
Will maintain wording of PROB30 groups which is in line with
scattered PoP's in forecast. Frontal wind-shift to northerly
expected around mid- evening, but arrival of strongest winds
appears to hold off until beyond the current TAF period.
&&
.PREV DISCUSSION... /issued 551 PM CST Thu Nov 17 2016/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...A cold front approaching from the NW will be the main
driver of aviation weather concerns over the next 24-30 hours.
With the front just now moving into NW Texas, however, generally
VFR conditions are expected until the last few hours of the TAF
period.
Breezy SSE winds have already begun tapering off as sunset nears.
SCT cloud decks around 035-050 being reported in regional obs,
and expect this to continue overnight, but will have to watch for
possible MVFR decks as clouds stream up from the south over the
western Gulf of Mexico. Moderate S-SSE winds...though not as
strong as today...return by mid-late morning on Friday. Continued
moisture pooling ahead of the approaching front, along with a
possible pre-frontal trough, will add a chance of rain showers
into the mix after noon. Thunderstorms may impact the terminals
from mid-afternoon onward. Will word PROB30 groups to maintain
congruence with inherited 30% PoP's for the RGV.
PREV DISCUSSION... /issued 313 PM CST Thu Nov 17 2016/
SHORT TERM (Tonight through Friday Night): A 500mb trough across
the western United States this afternoon will move across the
central United States tonight Friday bringing a strong cold front
into central Texas Friday morning. Moisture will pool along and
ahead of the front and showers and thunderstorms will develop
across portions of east and south TX Fri afternoon and across the
rest of south TX Fri evening as the cold front moves through the
CWA Fri night. Cold air advection will develop in the wake of the
front Fri night into Saturday as high pressure builds into the
area. Rain chances will diminish Fri night into Sat morning as a
result. Temperatures will be above normal tonight into Friday and
fall below normal Fri night with the cooler air filtering into the
Rio Grande valley and northern ranchlands.
LONG TERM (Saturday through Thursday):Progressive pattern will
continue through the upcoming week. 500 mb ridging builds in from
the west Saturday, shifting east the latter half of the weekend
and early next week as a S/W pushes across the southwest. S/W
pushes a week Pacific front across TX midweek.
Behind the front Saturday, high pressure builds in quickly and
drier air filtering in from the north diminishes cloud cover from
the northwest to the southeast through the day. Significant change
in temperatures from Friday, with high temperatures on average 20
degrees cooler, mid 80s Friday vs mid 60s Saturday. CAA, clear
skies, and lighter winds will lead to the coldest night of the
season so far Saturday night, with lows in the 40s for much of the
area. Slightly warmer day is expected Sunday, with mostly clear
skies and dry conditions. Winds shift to the east during the day
and southeasterly flow returns Sunday night. Temperatures rebound
moving into early next week, with highs back into the 80s by
Monday.
A weak Pacific cold front will work its way south across Texas
midweek, but whether the front makes it into the CWA is
questionable at this time. 12Z model runs offer differing
solutions at the time, with the GFS stalling/washing the front out
north of the CWA, while the ECMWF brings the front through. For
the time being have opted to go with a model blend, leaning closer
to the GFS solution. Regardless, the influx of moisture from the
south and a boundary to the north could result in some shower
activity Wednesday into Thursday.
MARINE:
(Tonight through Friday night): Seas were near 5 feet with
south winds near 19 knots at buoy020 this afternoon. Moderate to
strong southeast to south winds will prevail across the coastal
waters tonight with low pressure across the southern plains and high
pressure across the southeast United States providing a strong
pressure gradient across the lower Texas coast. Will continue SCA
for the offshore waters tonight as a result. Winds will diminish
Friday as a cold front moves into south Texas Fri afternoon. Light
to moderate south to southeast winds will prevail across the coastal
waters Friday before shifting to the north and increasing Friday
night as the cold front moves offshore the lower TX coast and the
pressure gradient increases in the wake of the front. Strong north
winds with gusts to near gale force are likely across the offshore
waters Fri night into Sat morning. Will go ahead and issue a gale
watch for the offshore waters Fri night through Sat morning.
Saturday through Tuesday...In the wake of the frontal passage,
high pressure will build in quickly and strong northerly winds
with gale force guts will continue through Saturday morning and
wave heights will build to 10 to 12 feet. Winds begin to diminish
Saturday afternoon and into the overnight hours and wave heights
will slowly subside. The gradient continues to relax on Sunday
with light to moderate winds shifting to the east during the day
and to the southeast Sunday night. Small craft exercise caution
conditions are possible Monday night through Tuesday over the Gulf
waters as the pressure gradient strenghtens due to the interaction
of high pressure over the Gulf of Mexico and lower pressure over
the Plains.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from Friday evening through Saturday afternoon for
GMZ150-155-170-175.
Small Craft Advisory until 6 AM CST Friday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
54/66Hazardous weather outlook, Nov 17, 4:18 PM CST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 418 PM CST THU NOV 17 2016 TXZ248>257-181100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 418 PM CST THU NOV 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL ARRIVE FRIDAY AFTERNOON AND EVENING IN ASSOCIATION WITH A COLD FRONT. A FEW STORMS MAY BECOME STRONG WITH WIND GUSTS UP TO 50 MILES PER HOUR AND FREQUENT CLOUD-TO-GROUND LIGHTNING. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH FRIDAY THROUGH SUNDAY...AND AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTING OF SIGNIFICANT WEATHER ON FRIDAY AND FRIDAY NIGHT IS ENCOURAGED. GMZ130-132-135-150-155-170-175-181100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 418 PM CST THU NOV 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 AM FRIDAY FOR THE THE GULF WATERS OFF THE LOWER TEXAS COAST DUE TO STRONG SOUTHERLY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A GALE WATCH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON FOR THE GULF WATERS. ADDITIONAL SMALL CRAFT ADVISORIES ARE LIKELY FRIDAY NIGHT AND SATURDAY FOR THE LAGUNA MADRE...AND ALSO FOR THE GULF WATERS FROM SATURDAY EVENING THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 53
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:24 AM CST | Small Craft Advisory for Winds | BRO | 30 hr | |
| Nov 18, 4:03 PM CST | Special Weather Statement | BRO | Cameron | 57 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.